Interstitial Pneumonitis and Fibrosis Associated with the Inhalation of Hair SprayNagata N.a · Kawajiri T.a · Hayashi T.a · Nakanishi K.b · Nikaido Y.a · Kido M.a
aDivision of Respiratory Diseases and bDepartment of Surgery, School of Medicine, University of Occupational and Environmental Health, Kitakyushu, Japan
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
We describe a 49-year-old female Japanese hairdresser who presented with a 5-year history of exertional dyspnea, a nonproductive cough, and occasional febrile episodes. Histological analysis revealed interstitial fibrosis with mono-nuclear cell infiltration, foreign body granuloma, and numerous intra-alveolar macrophages and multinucleated giant cells of foreign body type. Arterial blood gas, pulmonary function studies and computed tomographic findings demonstrated improvement 6 months after cessation of exposure to the salon. Bronchoalveolar lavage fluid findings suggested that the development of lung disease in this case was triggered by an allergic mechanism rather than the storage of hair spray ingredients in the lung.
© 1997 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.